Iowa, 2004

Hail in Iowa, June 11, 2004

June 11, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 11, 2:30 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 2:30 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CDT FRI JUN 11 2004

.DISCUSSION...
FCST CHALLENGES INCLUDE POSSIBLE TSTM REDEVELOPMENT TDA...MNLY
ERN ZONES AND THEN POTENTIAL HEAVY RAIN EVENT SOMEWHERE IN THE
PLAINS AND POSSIBLY OVER PARTS OF OAX CWA SAT/SAT NIGHT.

SHORT TERM...BULK OF THE CONVECTION HAD LIFTED NE OF FCST AREA AS
OF 08Z AS UPR VORT LOBE PIVOTS NE.  HOWEVER...LOW LVL MOISTURE AXIS
REMAINED POINTED FM KS INTO SCNTRL/SERN NEBR AND NEW CONVECTION WAS
DVLPG S OF FCST AREA.  THUS WL PRBLY MAKE A FEW LAST MINUTE
ADJUSTMENTS TO GRID POPS/COVERAGE BASED ON LATEST TRENDS. WARMER MID
LVL TEMPS/CAP SPREADING INTO SERN NEBR MAY LIMIT CONVECTION SRN
ZONES...BUT GENERALLY WL KEEP SOME MENTION OF CONVECTION ALL ZONES
THIS MORNING. THIS AFTN IS A LTL TOUGHER AS BOTH GFS/ETA PULL QPF E
OF CWA BY 00Z BUT TROF/DRYLINE DOES NOT REACH MO RIVER UNTIL AROUND
MID AFTN. THIS LOOKS REASONABLE GIVEN DRIER AIR HAS ONLY A WEAK TO
MODERATE PUSH BEHIND IT NOW.  SO WL KEEP SLGT CHC OF TSTMS FOR THE
COUNTIES BORDERING THE MO RIVER THIS AFTN AND BOOSTED THEM SLIGHTLY
FAR ERN ZONES.  DRYING CONDS...DOWNSLOPE WINDS AND STILL WARM 850 MB
TEMPS SHOULD ALLOW READINGS TO REACH WARMER GFS GUIDANCE THIS AFTN
AND RAISED MOST HIGHS A LTL.

PUSH OF DRIER/SLIGHTLY COOLER AIR APPEARS IT WL STALL OUT NR SRN
BORDER LATE TNGT AS IT LOSES IT UPR SUPPORT THAT WL BE DRIVING IT
EWD/SEWD TDA. MODEL DIFFERENCES BTWN GFS/ETA DO NOT ADD MUCH
CONFIDENCE TO PIN ANYTHING DOWN YET...BUT PREV FCST HAD HEALTHY POPS
WHICH LOOK GOOD. 00Z ETA WAS SLGHTLY FASTER WITH MOISTURE RETURN
ALTHOUGH IT BACKED OFF SLIGHTLY AT 06Z. NONETHELESS...ADDED SLGT CHC
TO FAR SRN COUNTIES BEGINNING 12Z SAT. LOW LVL JET WL BE FEEDING
INTO ANCHORED FRONT LATE SATURDAY WITH GFS SOLUTION FOCUSING MORE OF
THE HEAVY RAIN ON OUR CWA AS IT ATTEMPTS TO LIFT FNT AND MOISTURE N.
SINCE ETAS SWD PLACEMENT RMNS POSSIBLE DIDNT MENTION HEAVY RAIN
YET. TEMPERATURES WILL BE HIGHLY DEPENDANT ON HOW WIDESPREAD
CONVECTION OR DEBRIS CLOUDS ARE IN THE SAT TO MON PD SO MADE LTL
CHANGES.  AS PER PREVIOUS DISC...TIMING OF SHORTWAVES WILL REMAIN
DIFFICULT THRU THAT PD BUT ADDED PCPN CHCS SUN NGT AS SOME SORT OF
FRONTAL BOUNDARY WL LIKELY RMN IN VCNTY.

BOTH GFS AND ECMWF SUPPORT MILD AND DRIER AIR SPREADING OVR CWA ON
TUE AND THUS TRIMMED BACK TEMPS A LTL.  READINGS SHOULD RETURN BACK
TO NEAR NORMAL WED AND KEPT SMALL POPS IN THU FOR CONTINUITY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

CHERMOK
Hazardous weather outlook, Jun 11, 4:08 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
508 PM CDT FRI JUN 11 2004

NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>090-092-
121100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
GAGE-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-OTOE-PAWNEE-PIERCE-
PLATTE-SALINE-SARPY-SAUNDERS-SEWARD-STANTON-THURSTON-WASHINGTON-
WAYNE-
508 PM CDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON. STORMS THAT
DEVELOP COULD PRODUCE HAIL AND DAMAGING WINDS.

A LOW PRESSURE SYSTEM OVER KANSAS SHOULD HELP BRING WARM AND MOIST
AIR BACK NORTH INTO EASTERN NEBRASKA AND SOUTHWEST IOWA SATURDAY.
THE INSTABILITY AND AMOUNT OF WIND SHEAR EXPECTED WOULD BE FAVORABLE
FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY...
AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SEVERE STORMS ARE POSSIBLE
SATURDAY NIGHT. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE
POSSIBLE WITH THE STRONGER STORMS SATURDAY NIGHT.

LATER OUTLOOKS WILL PROVIDE MORE INFORMATION REGARDING POTENTIAL
SEVERE WEATHER THREATS FOR SUNDAY...MONDAY AND LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT MAY BE
REQUIRED SATURDAY AFTERNOON.

IAZ043-055-056-069-079-080-090-091-NEZ091-093-121100-
FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-
PAGE IA-POTTAWATTAMIE IA-RICHARDSON-SHELBY IA-
508 PM CDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED SEVERE STORMS MAY OCCUR ACROSS PARTS OF WESTERN IOWA AND
THE SOUTHEAST CORNER OF NEBRASKA THIS EVENING. IF STORMS DEVELOP...
THEY COULD CONTAIN LARGE HAIL...DAMAGING WINDS AND POSSIBLY SOME
ISOLATED TORNADOES. THESE STORMS WOULD BE NEAR A FRONTAL BOUNDARY
PUSHING EAST THROUGH THE AREA.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON. STORMS THAT
DEVELOP COULD PRODUCE HAIL AND DAMAGING WINDS. TORNADOES WILL ALSO
BE POSSIBLE ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

A LOW PRESSURE SYSTEM OVER KANSAS SHOULD HELP BRING WARM AND MOIST
AIR BACK NORTH INTO EASTERN NEBRASKA AND SOUTHWEST IOWA SATURDAY.
THE INSTABILITY AND AMOUNT OF WIND SHEAR EXPECTED WOULD BE
FAVORABLE FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY...
AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SEVERE STORMS ARE POSSIBLE
SATURDAY NIGHT. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE
POSSIBLE WITH THE STRONGER STORMS SATURDAY NIGHT.

LATER OUTLOOKS WILL PROVIDE MORE INFORMATION REGARDING POTENTIAL
SEVERE WEATHER THREATS FOR SUNDAY...MONDAY AND LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ACTIVATION MAY
BE REQUIRED AGAIN SATURDAY.

MILLER

The radar

The Omaha radar (KOAX), 132 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Page

When
June 11, 5:00 PM CST
Where
Page County, 2 mi E of Clarinda
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.733, -95.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404889.